Q. Can venous aneurysm cause headache?

Answered by
Dr. J Mariano Anto Bruno Mascarenhas
and medically reviewed by iCliniq medical review team.
Published on Jun 23, 2016

Hi doctor,

I have a 8 x 12 mm sac type aneurysm on the vein of Galen. I am 50 years old and otherwise in a good health. I have had bad headaches and nausea for about seven months. It led MRV and that found the aneurysm. I know the risks of an arterial aneurysm rupturing, but do venous ones rupture? Is it very unusual for them to do that? My family tends to have a long lifespan. Could I have another 30 or 40 years of life with this? My BP is normal. My current medications include Meloxicam, Claritin, Nexium and Zofran.

Dr. J Mariano Anto Bruno Mascarenhas

Neuro Surgery Neurology Spine Health Spine Surgery
#

Hi,

Welcome to icliniq.com.

  • This is a very rare anomaly. Dilatation of entire vein is more common.
  • Theoretically, there is a risk of rupture. But, in practice the most common complications are hydrocephalus and cardiac problems.
  • You have not indicated whether the scan revealed hydrocephalus or not. If there is hydrocephalus, then a CSF - cerebrospinal fluid diversionary procedure may be needed. Else this condition does not require any treatment.

For further information consult a neuro surgeon online --> https://www.icliniq.com/ask-a-doctor-online/neuro-surgeon

Thank you doctor,

I have been having bouts of nausea that are really overwhelming on and off for the last seven months. Could this be caused by the aneurysm growing? I often have a headache at the same time. Please explain.

Dr. J Mariano Anto Bruno Mascarenhas

Neuro Surgery Neurology Spine Health Spine Surgery
#

Hi,

Welcome back to icliniq.com.

  • As I have told you, vein of Galen aneurysm can cause headache by hydrocephalus.
  • Any condition which causes increased pressure inside the skull called raised intracranial pressure will manifest with headache and projectile vomiting.
  • By projectile vomiting, we mean that sort of vomiting, which occurs suddenly without any nausea.
  • If you have nausea, it mostly signifies some gastric problem. In your case, the various drugs you are taking can themselves cause nausea.
  • So, I would suggest that you need not worry too much about the aneurysm as long as you do not have hydrocephalus. Please confirm this would have been mentioned in your MRI report. If not, then please share the images with me and I will confirm whether there is hydrocephalus or not.

Revert back with the MRI images to a neuro surgeon online --> https://www.icliniq.com/ask-a-doctor-online/neuro-surgeon

Also Read Answers From:

Related Questions & Answers


I have nausea and vomiting every day because of acidity. Please help.

Query: Hello doctor,I have a problem of acidity. It feels like a condition when a woman is going through morning sickness. I am 21 and single, but every morning I feel nausea and cannot eat anything until I throw up. Any slight stress, excitement, or sadness increases acidity that I am not able to eat anyt...  Read Full >>


Dr. Penchala Prasad Kandikattu
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. The root cause for your acidity is stress and please concentrate on the causative factor of stress. If you come to know what is the causative factor, then try to plan how to face or avoid in a non-stressful way. If you are facing problems please consult your neurops...  Read Full

Why does lung cancer medicine hamper aneurysm treatment?

Query: Hello doctor, My friend has a brain aneurysm and lung cancer. He is undergoing treatments for both. Now, the medicine for lung cancer is hampering the aneurysm. What to do? Please suggest.  Read Full >>


Dr. Amolkumar W Diwan
Pulmonologist

Answer: Hi, Welcome to icliniq.com. Brain aneurysm can be a different entity or due to the metastasis of lung cancer to the brain. It is a very difficult condition to treat as both diseases have a very grave prognosis. Usually, the treatment of aneurysm is by clipping or coiling, but certain medicines ar...  Read Full

I have nausea and burning pain in abdomen. Please provide advise.

Query: Hello doctor, I am a female, 45 kg, 5 feet one inch. I have nausea, slight pain and burning sensation in upper left abdomen, and discomfort on the left side of the abdomen. I am currently on Dolgina, Librax, Calbo.  Read Full >>


Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. The burning pain and nausea with pain are suggestive of viral gastritis or small ulcer. Acidity or acid reflux from that can lead to nausea by irritation of posterior pharynx. I suggest taking Rabeprazole 20 mg OD for a week. Consult your specialist doctor, discuss...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neuro Surgeon Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.